Change search
ReferencesLink to record
Permanent link

Direct link
Homogenization and dimension reduction of filtration combustion in heterogeneous thin layers
Eindhoven University of Technology, Netherlands. (Mathematics)ORCID iD: 0000-0002-1160-0007
Eindhoven University of Technology, Netherlands.
Meiji Univ., Tokyo Japan.
Meiji Univ., Tokyo, Japan.
2014 (English)In: Networks and Heterogeneous Media, ISSN 1556-1801, E-ISSN 1556-181X, Vol. 9, no 4, 709-737 p.Article in journal (Refereed) PublishedText
Abstract [en]

We study the homogenization of a reaction-diffusion-convection system posed in an epsilon-periodic delta-thin layer made of a two-component (solid-air) composite material. The microscopic system includes heat flow, diffusion and convection coupled with a nonlinear surface chemical reaction. We treat two distinct asymptotic scenarios: (1) For a fixed width delta > 0 of the thin layer, we homogenize the presence of the microstructures (the classical periodic homogenization limit epsilon --> 0); (2) In the homogenized problem, we pass to delta --> 0 (the vanishing limit of the layer's width). In this way, we are preparing the stage for the simultaneous homogenization (epsilon --> 0) and dimension reduction limit (delta --> 0) with delta = delta (epsilon). We recover the reduced macroscopic equations from [25] with precise formulas for the effective transport and reaction coefficients. We complement the analytical results with a few simulations of a case study in smoldering combustion. The chosen multiscale scenario is relevant for a large variety of practical applications ranging from the forecast of the response to fire of refractory concrete, the microstructure design of resistance-to-heat ceramic-based materials for engines, to the smoldering combustion of thin porous samples under microgravity conditions.

Place, publisher, year, edition, pages
Springfield: American Institute of Mathematical Sciences, 2014. Vol. 9, no 4, 709-737 p.
Keyword [en]
homogenization, combustion filtration, porous media
National Category
Mathematical Analysis
Research subject
URN: urn:nbn:se:kau:diva-39784DOI: 10.3934/nhm.2014.9.709ISI: 000346795500009ScopusID: 2-s2.0-84915779556OAI: diva2:901169
Available from: 2016-02-06 Created: 2016-02-06 Last updated: 2016-10-04

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Muntean, Adrian
In the same journal
Networks and Heterogeneous Media
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 56 hits
ReferencesLink to record
Permanent link

Direct link